Winter Storm, Hamilton
- When
- December 5, 3:15 AM EST to 5:00 AM EST
- Where
- Hamilton forecast zone
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.196, -84.543 (the zone’s center; the record gives no point)
Low pressure tracked across the Tennessee Valley overnight on the 4th into the morning of the 5th. North of this low, a large swath of snow moved across southern Ohio and produced 3 to 5 inches of accumulation.
Every event with a place to put it; 12 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ILN wrote it up.
Low pressure tracked across the Tennessee Valley overnight on the 4th into the morning of the 5th. North of this low, a large swath of snow moved across southern Ohio and produced 3 to 5 inches of accumulation.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Dec 5, 2:20 AM EST, 55 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 220 AM EST THU DEC 5 2002 MAIN CONCERN WILL BE WX IN FIRST FEW HOURS OF TODAY. MODEL CONSENSUS IS BRINGING IN A LITTLE EXTRA KICK TO SERN FCST AREA WITH A SFC LOW SETTING UP JUST S OF HTS IN WV. AT FIRST, I DIDNT LIKE THE PATTERN AND WANTED TO DISCOUNT IT AND GO WITH THE LESS QPF SOLUTION OF THE AVN. HOWEVER, EVEN THE AVN IS SHOWING A GOOD INVERTED SFC TROF JUST AHEAD OF AN OPEN H7 WAVE WHICH WILL BRING AN ENHANCED AREA OF QPF. MODELS ARE A LITTLE HIGH ON QPF BTWN 06 AND 12Z THIS MORNING, BUT ARENT OUT OF THE QUESTION. IF MODERATE SNOW CONTINUES, ILL HAVE TO BUMP CVG AND SCIOTO VALLEY AREAS CURRENTLY IN ADVY INTO A WARNING. AFTER CALLING SEVERAL PLACES, 2 INCHES SEEMS PRETTY WIDESPREAD AND I COULD SEE ANOTHER 2 OR SO UNTIL IT STOPS THIS MORNING. WILL BUMP CURRENT CVG-CHILLICOTHE ADVY AREA TO A WARNING. OUTSIDE OF CURRENT/CONTINUING WX, SNOW COVER SHOULD BRING FUTURE TEMPS DOWN QUITE A BIT ACROSS THE BOARD. WE NEVER GOT OUT OF THE ARCTIC AIRMASS AND JUST LOOK TO GET REINFORCING CAA OVER THE NEXT SEVERAL DAYS. TEMPS TODAY SHOULD STAY REASONABLE UNDER AN EXTENSIVE CLOUD SHIELD AND NOT MOVE MUCH OUT OF THE MID OR UPPER 20S FOR HIGHS. DRY AIR BUILDS DOWN TONIGHT THOUGH THERE SHOULD BE SOME CLOUD COVER DUE TO LLVL MOISTURE IN CMH AREA. REST OF FCST AREA WILL BE QUITE COLD AND EXPECT TO USE THE COOLER MAV TEMPS. .ILN...WINTER STORM WARNING: KYZ089-090>100 INZ073>075-080 OHZ063>065-073-074-077>082-088 WINTER WEATHER ADVISORY: INZ066 OHZ054>056-062-070>072 FRANKS
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-041200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 504 AM EST WED DEC 4 2002 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO. .DAY ONE... A SYSTEM WILL TRACK SOUTH OF THE OHIO VALLEY AND BRING FROM 1 TO 3 INCHES OF SNOW ALONG THE OHIO RIVER AND IN SOUTH CENTRAL OHIO. A WINTER WEATHER ADVISORY HAS BEEN POSTED FOR PORTIONS OF KENTUCKY AND SOUTHERN OHIO. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED BUT SNOWFALL TOTALS WILL BE APPRECIATED ON THURSDAY MORNING. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
The national radar mosaic for the moment the first event began.
12 winter storm. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2002Every state in 2002This day in weather historyWarnings in Ohio, December 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5324555, 5324558, 5324552, 5324551, 5324560, 5324554, 5324561, 5324557, 5324556, 5324562, 5324559, 5324553.